Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Sep 2, 2021, 7:12 PM EDT for Seminole County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2021, 7:12 PM EDT (23:12 UTC)
- Expired
- Sep 2, 2021, 8:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 50
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 52 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 462 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
467
WWUS82 KMLB 022312
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
712 PM EDT Thu Sep 2 2021
FLZ045-147-030000-
Northern Brevard County FL-Orange FL-
712 PM EDT Thu Sep 2 2021
...Strong thunderstorms will impact portions of northern Brevard and
southeastern Orange Counties through 800 PM EDT...
At 712 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Playalinda Beach to near Kennedy Space
Center to near Bithlo. Movement was east at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Titusville, Wedgefield, Port Saint John, Christmas and Playalinda
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2843 8113 2855 8116 2864 8083 2876 8066
2860 8054 2846 8049
TIME...MOT...LOC 2312Z 290DEG 11KT 2870 8061 2858 8070 2853 8110
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
CristaldiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Sep 2, 3:27 PM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Sep 2, 3:27 PM EDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 327 PM EDT Thu Sep 2 2021 .DISCUSSION... Rest of Today-Tonight...Coverage of shower and lightning storm activity is beginning to increase across the area this afternoon, with scattered to numerous storms developing by late afternoon. The highest rain chances are along the coast (50-60%) with a bit lower rain chances over the far interior (40%). Storms will be capable of producing occasional to frequent lightning strikes, gusty winds up to 40 mph, and locally heavy rainfall. Expect most of the activity to push offshore by early evening, with a few lingering showers along the coast through sunset. Conditions will be mostly dry overnight as temps settle in the low to mid 70s. Friday...The weak frontal boundary across Central FL will remain in place for one additional day, leading to another active afternoon of numerous showers and lightning storms. Weak westerly steering flow will push storms toward the east and offshore, especially south of the Cape. Slow moving storms will also lead to an increased locally heavy rainfall threat into Friday afternoon/early evening, which could produce minor standing water issues across roadways and poor drainage areas. A few stronger storms will also be capable of frequent lightning strikes and gusty winds to 40-45 mph. Afternoon highs will be in the upper 80s to low 90s. Overnight lows will be in the low to mid 70s. Sat-Sun...(Previous Discussion) Weak low in the mid-upper levels breaks off from the previously mentioned trough and lingers across FL into this weekend, as frontal boundary fades. This feature will keep a somewhat unsettled pattern in place, with sufficient moisture for scattered showers and storms to form each afternoon developing along the sea breeze boundaries. Greatest storm coverage looks to be focused southeast of the I-4 corridor each afternoon, where greater moisture will reside. Highs will continue in the upper 80s to low 90s. Mon-Wed...(Previous Discussion) Low aloft lifts north into early next week and eventually gets absorbed by stronger trough extending southward across the eastern U.S. into mid to late week. Scattered showers and storms will continue to develop each afternoon, with rain chances around 40 to 50 percent. Low level winds look to remain rather weak even as they become more offshore toward mid- week, which should still allow the east coast sea breeze to move inland each day. However this may lead to a slower inland progression, with highs in the mid 90s possible across the interior toward mid- week with lows along the coast in the low 90s. && .AVIATION... Predominantly VFR conditions at the start of the TAF period. Scattered to numerous showers and thunderstorms impacting Treasure Coast terminals will push offshore over the next couple hours, with isolated showers and thunderstorms in the vicinity until this evening. Further north, showers and thunderstorms advancing eastward with the west coast sea breeze will impact terminals from KISM and KTIX northward later in the afternoon and early evening. Westerly flow remains too strong for the east coast sea breeze to move onshore, and without a sea breeze collision showers and storms will remain isolated to scattered in the vicinity of east-central florida terminals. VFR conditions prevail tonight, after convection clears in the late evening, and Friday morning. && .MARINE... Rest of Today-Tonight...Scattered showers and lightning storms will develop over the peninsula and move offshore across the local Atlantic waters into this evening. Storms will be capable of producing wind gusts up to 35 knots and occasional to frequent lightning strikes. Most activity should dissipate after sunset, with west winds around 10 knots overnight. Seas 2-3 feet. Fri-Mon...The frontal boundary across the area is expected to dissipate by the start of the weekend, with high pressure building into the area. This will result in more variable and lighter winds over the local waters. Winds generally out of the N/NE north of Sebastian Inlet through Saturday, with winds eventually becoming west by Monday. Seas 2-3 feet expected Friday, with 4 foot seas building in offshore into the weekend. Scattered showers and storms possible in the morning and early afternoon, before storms shift inland late in the day. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 89 75 88 / 50 50 20 40 MCO 75 92 74 92 / 30 60 20 50 MLB 74 89 74 88 / 30 60 20 50 VRB 73 91 73 90 / 20 60 30 50 LEE 75 91 75 92 / 30 60 10 40 SFB 74 90 74 90 / 40 60 20 40 ORL 75 91 74 90 / 40 60 20 50 FPR 72 90 72 89 / 20 60 30 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Rodriguez/Combs/Haley
Hazardous weather outlook, Sep 2, 10:06 AM EDT, 9 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1006 AM EDT Thu Sep 2 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-022100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1006 AM EDT Thu Sep 2 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and lightning storms will develop this afternoon across east-central Florida. The primary threats will be cloud to ground lightning strikes, gusty winds up to 40 mph, and heavy rainfall. .FLOOD IMPACT... Periods of locally heavy rainfall are possible today. Rainfall accumulations of 1 to 2 inches are possible in a few areas which may cause temporary flooding of low lying and poor drainage areas. .RIP CURRENT IMPACT... There is a moderate risk of rip currents at all Central Florida Atlantic beaches. Always swim within sight of a life guard, and never enter the surf alone. .MARINE THUNDERSTORM GUST IMPACT... Scattered lightning storms will move toward the east at around 15 knots today. These storms could produce wind gusts near 35 knots over some inland lakes and portions of the intracoastal, and nearshore Atlantic waters through early evening. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. High chance of showers and lightning storms is expected on Friday. Then, a more typical wet season pattern is forecast to return this holiday weekend. Frequent lightning, gusty winds and minor flooding from torrential downpours will be possible with stronger storms. The threat for rip currents is expected to be at least moderate through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Kelly/Rodriguez
In the hours before
Special weather statement, Sep 2, 6:24 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Melbourne FL
624 PM EDT Thu Sep 2 2021
FLZ041-045-046-147-022315-
Northern Brevard County FL-Orange FL-Seminole FL-Inland Volusia FL-
624 PM EDT Thu Sep 2 2021
...A strong thunderstorm will impact portions of southeastern
Seminole, northeastern Orange and northern Brevard Counties through
715 PM EDT...
At 622 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chuluota, moving east at 20 to 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bithlo, Christmas, Chuluota and Titusville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2847 8074 2853 8113 2871 8112 2874 8072
TIME...MOT...LOC 2222Z 273DEG 21KT 2862 8104
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CristaldiLocal storm report, Sep 2, 7:05 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
705 PM EDT THU SEP 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 3 W KENNEDY SPACE CENTE 28.64N 80.75W
09/02/2021 M52 MPH Brevard FL OTHER FEDERAL
USSF TOWER 714 AT KSC REPORTED A 52MPH/45KT WIND GUST
FROM THE SW
&&
CLSpecial weather statement, Sep 2, 7:06 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Melbourne FL
706 PM EDT Thu Sep 2 2021
FLZ041-044-022330-
Northern Lake County FL-Inland Volusia FL-
706 PM EDT Thu Sep 2 2021
...A strong thunderstorm will impact portions of northwestern Volusia
County through 730 PM EDT...
At 706 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake George, or near Pierson, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pierson, Barberville, Lake George, Eldridge and Seville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2939 8142 2926 8142 2926 8127 2917 8126
2917 8164 2933 8164 2938 8145 2940 8143
TIME...MOT...LOC 2306Z 263DEG 18KT 2929 8155
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CristaldiLocal storm report, Sep 2, 7:11 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
711 PM EDT THU SEP 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 4 W PLAYALINDA BEACH 28.66N 80.70W
09/02/2021 M43 MPH Brevard FL OTHER FEDERAL
USSF TOWER 415 AT KSC REPORTED A 43MPH/37KT WIND GUST
FROM THE SW
&&
CLSpecial weather statement, Sep 2, 7:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
712 PM EDT Thu Sep 2 2021
FLZ045-147-030000-
Northern Brevard County FL-Orange FL-
712 PM EDT Thu Sep 2 2021
...Strong thunderstorms will impact portions of northern Brevard and
southeastern Orange Counties through 800 PM EDT...
At 712 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Playalinda Beach to near Kennedy Space
Center to near Bithlo. Movement was east at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Titusville, Wedgefield, Port Saint John, Christmas and Playalinda
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2843 8113 2855 8116 2864 8083 2876 8066
2860 8054 2846 8049
TIME...MOT...LOC 2312Z 290DEG 11KT 2870 8061 2858 8070 2853 8110
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CristaldiThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 6:24 PM EDT | Special Weather Statement | MLB | Seminole | 51 min |
| Sep 2, 6:33 PM EDT | Special Marine Warning | MLB | 87 min | |
| Sep 2, 7:06 PM EDT | Special Weather Statement | MLB | Flagler | 24 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.